MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SARS-COV-2 ANTIGEN REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SARS-COV-2 ANTIGEN REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6199949
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant reactive vitros sars-cov-2 antigen (cv2ag) results were obtained from a single patient sample when tested using vitros cv2ag lot 2040 on a vitros xt 7600 integrated system.The results were considered discordant as a negative pcr result was obtained for the patient.Additionally, a non-reactive vitros cv2ag result was obtained when the sample from the patient was retested.A definitive cause of the discordant false reactive vitros cv2ag results was not determined.A vitros cv2ag lot 2040 reagent issue is not a likely contributor to the event as historical qc results as well as results on the date of the event were within acceptable guidelines.In addition, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros cv2ag lot 2040.An instrument issue cannot be completely ruled out as a contributor to the event as diagnostic precision testing to verify instrument performance was not completed.However, there was no indication of an instrument related issue as an expected vitros cv2ag result was obtained for the patient through repeat testing without any known actions being performed on the vitros xt 7600 system.The initial nasopharyngeal swab sample obtained from the patient was described as cloudy and viscous by the customer.Therefore, a sample related issue cannot be completely ruled out as a contributor to the event.Additionally, the initial vitros reactive result was reproducible as repeat testing of the initial extract was also reactive.However, after centrifugation of the initial sample, a non-reactive result was obtained.Therefore, pre-analytical sample processing cannot be ruled out as a contributing factor of the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant reactive vitros sars-cov-2 antigen (cv2ag) results were obtained from a single patient sample when tested using vitros cv2ag lot 2040 on a vitros xt 7600 integrated system.The results were considered discordant as a negative pcr result was obtained for the patient.Additionally, a non-reactive vitros cv2ag result was obtained when the sample from the patient was retested.Vitros cv2ag results of reactive (1.31 and 1.07 s/c) versus expected result of non-reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The false reactive vitros cv2ag results were reported from the laboratory to a physician.However, no treatment was initiated, altered or stopped based on the reported results.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
Ortho received an email from fda on 25 jan 2023.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant reactive vitros sars-cov-2 antigen (cv2ag) results were obtained from a single patient sample when tested using vitros cv2ag lot 2040 on a vitros xt 7600 integrated system.The results were considered discordant as a negative pcr result was obtained for the patient.Additionally, a non-reactive vitros cv2ag result was obtained when the sample from the patient was retested.Vitros cv2ag results of reactive (1.31 and 1.07 s/c) versus expected result of non-reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The false reactive vitros cv2ag results were reported from the laboratory to a physician.However, no treatment was initiated, altered or stopped based on the reported results.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 600315.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS SARS-COV-2 ANTIGEN REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key15992194
Report Number3007111389-2022-00669
Device Sequence Number14825321
Product Code QKP
UDI-Device Identifier10758750033584
UDI-Public10758750033584
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2022
Device Model Number6199949
Device Catalogue Number6199949
Device Lot Number2040
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown